Skip to main content Accessibility help
×
Home
Hostname: page-component-5bf98f6d76-rtbc9 Total loading time: 0.352 Render date: 2021-04-21T00:16:26.382Z Has data issue: true Feature Flags: { "shouldUseShareProductTool": true, "shouldUseHypothesis": true, "isUnsiloEnabled": true, "metricsAbstractViews": false, "figures": false, "newCiteModal": false, "newCitedByModal": true }

Universality Under Szegő’s Condition

Published online by Cambridge University Press:  20 November 2018

Vilmos Totik
Affiliation:
MTA-SZTE Analysis and Stochastics Research Group, Bolyai Institute, University of Szeged, Szeged, Aradi v. tere 1, 6720, Hungary and Department of Mathematics and Statistics, University of South Florida, 4202 E. Fowler Ave, CMCh z, Tampa, FL 33620-5700, USA e-mail: totik@mail.usf.edu
Corresponding
E-mail address:
Rights & Permissions[Opens in a new window]

Abstract

This paper presents a theoremon universality on orthogonal polynomials/randommatrices under a weak local condition on the weight function $w$ . With a new inequality for polynomials and with the use of fast decreasing polynomials, it is shown that an approach of D. S. Lubinsky is applicable. The proof works at all points that are Lebesgue-points for both the weight function $w$ and $\log \,w$ .

Type
Research Article
Copyright
Copyright © Canadian Mathematical Society 2016

References

[1] Armitage, D. H. and Gardiner, S. J., Classical potential theory. Springer Mongraphs in Mathematics, Springer-Verlag, London, 2001.Google Scholar
[2] Avila, A., Last, Y.. and Simon, B.. Bulk universality and dock spacing of zeros for ergodic Jacobi matrices with absolutely continuous spectrum. Anal. PDE 3(2010), no. 1, 81108. http://dx.doi.Org/10.2140/apde.20103.81 CrossRefGoogle Scholar
[3] Deift, P., Orthogonal polynomials and random matrices: a Riemann-Hilbert approach. Courant Lecture Notes in Mathematics, 3, New York University, Courant Institute of Mathematical Sciences, New York; American Mathematical Society, Providence, RI, 1999.Google Scholar
[4] Findley, E. M., Universality for locally Szegô measures. J. Approx. Theory 155(2008), no. 2,136-54.CrossRefGoogle Scholar
[5] Levin, A. L. and Lubinsky, D. S., Applications of universality limits to zeros and reproducing kernels of orthogonal polynomials. J. Approx. Theory 150(2008), no. 1, 6995. http://dx.doi.Org/10.1016/j.jat.2007.05.003 CrossRefGoogle Scholar
[6] Lubinsky, D. S., A new approach to universality limits involving orthogonal polynomials. Annals of Math. 170(2009), no. 2, 915939. http://dx.doi.Org/10.4007/annals.2009.170.915 CrossRefGoogle Scholar
[7] Lubinsky, D. S., Universality in the bulk for arbitrary measures on compact sets. J. Anal. Math. 106(2008), 373394. http://dx.doi.Org/10.1007/s11854-008-0053-1 CrossRefGoogle Scholar
[8] Mehta, M. L., Random matrices. Second, éd., Academic Press, Boston, MA, 1991.Google Scholar
[9] Pastur, L. A., Spectral and probabilistic aspects of matrix models. Algebraic and geometric methods in mathematical physics (Kaciveli, 1993), Math. Phys. Stud., 19, Kluwer Acad. Publ., Dordrecht, 1996, pp. 207242.Google Scholar
[10] Ransford, T., Potential theory in the complex plane. London Mathematical Society Student Texts, 28, Cambridge University Press, Cambridge, 1995 Google Scholar
[11] Simon, B., Two extensions of Lubinsky's universality theorem. J. Anal. Math. 105(2008), 345362. http://dx.doi.Org/10.1007/s11854-008-0039-z CrossRefGoogle Scholar
[12] Stahl, H. and Totik, V.. General orthogonal polynomials. Encyclopedia of Mathematics and its Applications, 43, Cambridge University Press, Cambridge, 1992.Google Scholar
[13] Totik, V., Asymptotics for Christoffel functions for general measures on the real line. J. Anal. Math. 81(2000), 283303. http://dx.doi.Org/10.1007/BF02788993 CrossRefGoogle Scholar
[14] Totik, V., Universality and fine zero spacing on general sets. Arkiv for Math. 47(2009), no. 2, 361391. http://dx.doi.Org/10.1007/s1512-008-0071-3 CrossRefGoogle Scholar
[15] Totik, V., Christoffel functions on curves and domains. Trans. Amer. Math. Soc. 362(2010), no. 4, 20532087. http://dx.doi.Org/10.1090/S0002-9947-09-05059-4 CrossRefGoogle Scholar
[16] Totik, V., Szegô's problem on curves. Amer. J. Math. 135(2013), no. 6,1507-1524. http://dx.doi.Org/10.1353/ajm.2013.0053 CrossRefGoogle Scholar
[17] Tsuji, M., Potential theory in modern function theory. Maruzen, Tokyo, 1959.Google Scholar
[18] Walsh, J. L., Interpolation and approximation by rational functions in the complex domain. Third éd., American Mathematical Society Colloquium Publications, XX, American Mathematical Society, Providence, RI, 1960.Google Scholar

Full text views

Full text views reflects PDF downloads, PDFs sent to Google Drive, Dropbox and Kindle and HTML full text views.

Total number of HTML views: 0
Total number of PDF views: 19 *
View data table for this chart

* Views captured on Cambridge Core between 20th November 2018 - 21st April 2021. This data will be updated every 24 hours.

You have Access

Send article to Kindle

To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle. Find out more about sending to your Kindle.

Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

Find out more about the Kindle Personal Document Service.

Universality Under Szegő’s Condition
Available formats
×

Send article to Dropbox

To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Dropbox.

Universality Under Szegő’s Condition
Available formats
×

Send article to Google Drive

To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Google Drive.

Universality Under Szegő’s Condition
Available formats
×
×

Reply to: Submit a response


Your details


Conflicting interests

Do you have any conflicting interests? *